Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 9, NWS Lubbock, TX

March 8, 20196 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 8, 2019, 10:45 PM CST for 6 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2019, 10:45 PM CST (04:45 UTC)
Expired
Mar 9, 2019, 5:00 AM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2914 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS74 KLUB 090445
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1045 PM CST Fri Mar 8 2019

TXZ021>023-027>029-091100-
/O.NEW.KLUB.WI.Y.0009.190309T0445Z-190309T1100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
and Hale Center
1045 PM CST Fri Mar 8 2019

...WIND ADVISORY IN EFFECT UNTIL 5 AM CST SATURDAY...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 5 AM CST Saturday. 

* TIMING...From late Friday evening through early Saturday
  morning.

* WINDS...Southwest winds 25 to 40 mph with gusts to near 55 mph.

* IMPACTS...Drivers of high profile vehicles may experience
  difficulty. Localized blowing dust may obscure visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:34 PM CST, 11 minutes earlier.

Area forecast discussion, Mar 8, 10:34 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1034 PM CST Fri Mar 8 2019

.AVIATION...

A Pacific front has moved through LBB and PVW bringing strong
southwest winds. Expect the front to push through CDS in the next
few hours then for winds to become more westerly at all sites.
Wind speeds will stay up around 20 kts with gusts to 35 kts
through mid afternoon before decreasing to around 10 kts in the
evening.

&&

PREV DISCUSSION... /issued 249 PM CST Fri Mar 8 2019/

DISCUSSION...
This afternoon water vapor continues to show a deep fetch of mid and
high level moisture streaming over the region. Our next Pacific
storm system continues to move eastward and will begin to affect the
area late this evening and overnight. As the system and its dynamics
cross the FA we will see area wide scattered rain showers. Soundings
suggest that off the Caprock there could be minimal instability.
Thus, a rumble of thunder could be heard. While winds will be the
main impact with this storm system the strongest winds will occur
during the morning and early afternoon hours saving the region from
wind advisory strength winds. Blowing dust will also be a concern
during this time frame. Breezy winds will continue throughout the
day tomorrow and begin to taper off from west to east around sunset.

Sunday into Monday will be mostly uneventful as the area falls under
zonal flow and then a quick shortwave ridge. A weak cool front will
move through the area Sunday. The only impact from the front will be
cooler than normal temperatures.

Monday our next Pacific storm system will begin to take shape off
the SOCAL coast. This system appears wetter and windy. Ahead of the
systems arrival, Gulf moisture will begin to stream into the area
providing plenty of cloud cover Monday and isolated rain showers.
The actual dynamics associated with this system will arrive Tuesday.
Tuesday through Wednesday we will see increased precipitation
chances and again, there will be enough instability with this system
to include thunderstorms in the forecast. Wednesday afternoon into
early Thursday winds will increase further (but stay below wind
advisory levels) as the system exits the region.

Friday, an upper level longwave trough will stretch across much of
the western CONUS as a surface cool front moves through the FA
dropping temperatures back down below normal.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/08
Hazardous weather outlook, Mar 8, 5:52 PM CST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
552 PM CST Fri Mar 8 2019

TXZ021>044-091200-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
552 PM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Breezy to potentially windy conditions Saturday could create
elevated fire weather conditions.

Isolated to scattered thunderstorms will be possible Monday
through Tuesday night as a strong storm system cross the region.
Severe weather is not expected.

In the hours before

Local storm report, Mar 8, 6:46 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
646 PM CST FRI MAR 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     NON-TSTM WND GST 2 S BROWNFIELD          33.15N 102.27W
03/08/2019  M59 MPH          TERRY              TX   MESONET

&&

EVENT NUMBER LUB1900086

WESTON
Local storm report, Mar 8, 8:50 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CST FRI MAR 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     NON-TSTM WND GST 9 WSW EARTH             34.19N 102.56W
03/08/2019  M58 MPH          LAMB               TX   MESONET

&&

EVENT NUMBER LUB1900087

WESTON

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:50 AM CSTSevere Thunderstorm WarningLUBCastro, Parmer55 min
Mar 9, 1:30 AM CSTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher60 min
Mar 9, 2:11 AM CSTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock64 min
Mar 9, 2:29 AM CSTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Hall, Motley, Swisher61 min
Mar 9, 3:01 AM CSTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley44 min
Mar 9, 3:06 AM CSTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley54 min
Mar 9, 8:12 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 11 more4 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.